MAUDE Adverse Event Report: AVANOS MEDICAL INC. SURGICAL PAIN; ELASTOMERIC - ON-Q WITH BOLUS

AVANOS MEDICAL INC. SURGICAL PAIN; ELASTOMERIC - ON-Q WITH BOLUS
Model Number CB006C
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 550 ml.Flow rate: unknown.Procedure: unknown.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.The fellow reported on post operation day, the ball was only 1/3 full and they noticed the bolus button was stuck in the 1/2 down position, causing a possible fast flow.There was no reported injury.Additional information received 13jul2022 reported, the pump was pulled post op day one and replaced with a new pump; there was no reported injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02 aug 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.Visual examination of the device revealed: there was no visible crystallization or discoloration on the filter, the fill port cap was attached, there was no cap on the distal luer, the tubing was intact with no visible damage, the dial was present, the cover was secured with the zip tie and the bolus indicator was between the mid-point and full.Testing of the sample: the pump was drained of the remaining medication and refilled to the reported volume of 550ml, infusion was observed at the distal luer; the pump yielded a flow rate within specification.At the end of flow accuracy testing, the bolus moved back to the ¿full¿ indicator, the button was fully in the ¿up¿ position and the button was depressed and was heard to latch; no failure was observed.During testing, the scale showed increasing weight after being zeroed during the 20 and 10-minute fill periods for bolus button volume and safety testing; this indicated that the fast flow was caused by a leak in the bolus into the tubing.The reported event couldt be confirmed as reported; the root cause is operator error.The device history record for lot 30160339 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 oct 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
SURGICAL PAIN
Common Device Name
ELASTOMERIC - ON-Q WITH BOLUS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15182825
Report Number2026095-2022-00086
Device Sequence Number17727670
Product Code MEB
UDI-Device Identifier00193494468576
UDI-Public00193494468576
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model NumberCB006C
Device Catalogue NumberN/A
Device Lot Number30160339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.2% ROPIVACAINE
Patient Age73 YR
Patient SexFemale